Discussions that mention synthroid

Thyroid Disorders board


What meds do you take and do they really help??

amitriptyline 50mg 1 at bedtime (does nothing for me)
effexor xr 75mg 3 times a day (helped alot)
synthroid 0.088mg 1 a day (who knows)
cyclobenzaprine 10mg 3 times a day when needed (don't think it works)
HI Sick Mom,

sorry to hear you are not doing well. I have finallly found a good balance between armour and cytomel.

Sometimes people need the t3 in armour and I actuallly need additional t3 in cytomell to be well.

It is seen time and time again that we remain symptomatic on t4 only meds such as synthroid.

Hope you get well soon.
Dawn
I take only Armour, currently 45 mg, but it's early in my treatment still. It has helped a lot, but there is room for improvement. I expect it may be increased next checkup. Synthroid made me worse, and like Daldre, I needed T3 to feel better.

You probably know that the muscle cramps you take the cyclobenzaprine for are a primary symptom of hypothyroidism.

It has been proven that many cases of anxiety and depression can be linked solely to thyroid disfunction, and the addition of T3 to the treatment can relieve them. Some people have even been diagnosed with bipolar disorder when the thyroid fluctuations of Hashimoto's disease were the real culprit for the mood swings. Proper treatment for the hypoT eliminated their symptoms. Here's a reference from the New England Journal of Medicine that refers to thyroid and mood, and which proves that Armour or Cytomel may help:
"In patients with hypothyroidism, partial substitution of triiodothyronine [T3] for thyroxine [T4 aka Synthroid] may improve mood and neuropsychological function; this finding suggests a specific effect of the triiodothyronine normally secreted by the thyroid gland." The entire report is at this webpage: [url]http://content.nejm.org/cgi/content/short/340/6/424[/url]

A common theme among the people who post here is that their doctors don't know much about thyroid disease, and they tend to keep their patients undermedicated and unwell. Maybe it's time for you to get another opinion.